MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP452H
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an animal underwent an oophorectomy veterinary procedure in (b)(6) 2025 and suture was used.Post-op, problem: abdominal incisional wound dehiscences with eventration during oophorectomy, the veterinarian uses vicryl plus vcp452h for ovarian pedicle ligation, muscle wall overshot and skin overshot.Cats and rabbits wear a collar post-operatively.During (b)(6) 2025, a cat and a rabbit were reviewed 24h to 48h days after oophorectomy (exact dates unknown), for abdominal incisional wound dehiscence with eventration.In both cases, the vicryl plus vcp452h of the abdominal wall overjet had ruptured in length, with the overjet start and end points present.The dehiscences were surgically repeated, using another vicryl (exact reference not known); the scar evolution was then normal for the rabbit; it is ongoing for the cat.The veterinarian suspects an abnormality on a lot of threads of vicryl plus vcp452h.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) h6.Component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.(b)(4): abdominal incisional wound dehiscences in a cat with eventration.(b)(4): abdominal incisional wound dehiscences in a rabbit with eventration.It was reported that "the dehiscences were surgically repeated", could you kindly provide the lot number of these devices that demonstrated the alleged deficiency, please? could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.Please provide the source or name of person providing answers to follow-up questions: additional information received: the dehiscences were surgically repeated, the dehiscences were repaired surgically, d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 7/22/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL+ VIO 27IN 3-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22298686
Report Number2210968-2025-07158
Device Sequence Number15764068
Product Code GAM
UDI-Device Identifier10705031149977
UDI-Public(01)10705031149977(17)270731(10)UJBBGXA0
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP452H
Device Lot NumberUJBBGXA0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown